Jump to content

Recommended Posts

Hi my name is Denise.   I was diagnosed with Stage IV NSCLC Adenocarcinoma.  I'm 54 yrs. old.  I've had a lot of medical issues since May when I was diagnosed.  It started with a simple chest X-ray.   Doctors found a blood embolism in my right lung.  Further test, found a mass on my right lung.   We went to Fox Chace, found the cancer metastasized to my brain and lymph node.    Then fluid built up on my lung.  I had Thoracentesis.  The doctors drained 4 pints of fluid off my lung.  The pain was so unbearable, that the doctors gave my the Fentanyl patch for pain.   I wore the patch for over a month, until the pain subsided.  Then weaning off the Fentanyl was a nightmare.  The withdrawals were unexpected.  I'm still dealing with minimal withdrawals. Doctors gave me Oxycodone to relieve the withdrawals.   It's been a visuios cycle since the beginning.     I've have more worse days then good days.  Thank you for welcoming me. 

Share this post


Link to post
Share on other sites

Hi Denise, 

Welcome to our group!  I'm a 51yo, diagnosed at Stage IV last September.  I had the whole detox from opiates last fall.  It was not fun.  What I can say, is that I was symptomatic for about three months, then as treatment kicked I turned the corner and life began again. It's hard to see this now but the good days will come and soon they will start to outnumber the bad days.  I was born and raised in Jersey,  my sister in law lives near you in Pen Argyl.   It's fortunate you have access to a great medical team.  Everyone here is so supportive, it's a great group.  It's nice to meet you, look forward to your posts.   Hang to your hope,  brighter days are coming. 

Michelle 

Share this post


Link to post
Share on other sites

Bless you...sending prayers and soft hugs....  Take things moment by moment...day by day.

Share this post


Link to post
Share on other sites

Hi Dini:  I too was diagnosed with Stage IV NSCLC adenocarcinoma, in April 2019, 2 cm brain tumor removed April 25, 2019; Keytruda every 3 weeks; so far all is going well and no side effects (knock on wood).  It is a very scary journey and all on this website understand.  You have joined an amazing group that will give you excellent support and information; voice all concerns as needed; it is a great group to lean on.  We are here for you.   I don't know what I would have done without them.  Take care now.  Susan Rae

Share this post


Link to post
Share on other sites

Denise,

Welcome and please know that all of us are thinking of you and hoping that things improve for you.

So sorry to hear about your pain and the meds withdrawal!

I was also diagnosed Stage IV adenocarcinoma in August 2017...

 

Sending you all the best of wishes!!

Ro

Share this post


Link to post
Share on other sites

Help me.  I havent slept in 2 days.  My meds interact with each other.  I'm so tired 

Share this post


Link to post
Share on other sites

Have them prescribe Lorazepam.  It is the generic of Xanax.  I had it sitting on my counter for 3 weeks just because I hate hate hate taking pills.  Once I finally gave in I slept great.  Well, for me, anyway.  When I wake up to take a cough suppressant I seem to go right back to sleep.

Share this post


Link to post
Share on other sites

Does anything help with sleep while taking prednisone?  Noooo sleep.  

Share this post


Link to post
Share on other sites

You could try downloading an app called Resound-  it has a timer of sleep noises. Unfortunately the worst part of the roids is feeling so hyper. Sleep whenever you can even if it’s mid day..  hang on.  

Share this post


Link to post
Share on other sites

Diniw,

No I'm afraid one of the well recognized side effects of high does prednisone is trouble sleeping. My first chemo routine was once per week and the steroid's starting 18 hours before infusion and including the first bag infused guaranteed several nights of no sleep.  The support website I was using called the symptom "roid rage". Nothing but time worked for me.

Stay the course.

Tom  

Share this post


Link to post
Share on other sites

Hi Diniw,

Welcome to the site and I'm sorry you have to be here.  My treatment was surgical so I can't speak to the challenges you are having.  Others have good experience to share though.  I just wanted to welcome you and let you know that you now have a whole group pulling for you.

Regards,

Lou

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...